Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Connective Tissues and Tendons
Aug 16, 2005

Recently, my friend experienced a finger injury (dislocation); he believed that his tendons were affected by his medication. He had his HIV meds changed and has experienced no further issues. I am on a different set of meds, but am experiencing tendon troubles. My right ankle (sprained during long walk) continues to cause me pain, months later and 6 weeks ago I sprained my left wrist - also not getting better. So, my question; Do HIV meds (3TC, Zerit and Viramune) cause weakening of the joint tissues?

Response from Dr. Henry

There has not been much reported on your HIV meds specifically causing tendon/joint problems. My experience is similar in that I have had a large number of patients on regimens such as yours without observing tendon/joint problems that seem out of the ordinary. Localized tendon/joint problems are fairly common in the general population so it can be hard to pin down the cause to a particular drug or combination. KH



Previous
neuropathy in fingers
Next
Help for lipo effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement